MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD R-PEAN FCPS 6-1/4 CVD SATIN; N/A

INTEGRA LIFESCIENCES MANSFIELD R-PEAN FCPS 6-1/4 CVD SATIN; N/A
Catalog Number 106171
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the r-pean forceps 6-1/4 cvd satin (106171) failed to effectively clamp down (or ratchet) and came off the umbilical cord of a newborn baby during delivery.It was subsequently reported that the clamp came off the umbilical cord closest to baby after it was cut, immediately after birth, during a caesarean section.There was some blood loss noted when the infant was immediately moved to the panda warmer.A plastic clamp was placed on the umbilical cord of the newborn.The operating room staff all verified the clamp was applied to the infant prior to cutting the cord; but it fell off immediately prior to the infant being moved to the panda warmer for resuscitation.The count of the clamps on the field of the caesarean-section were correct and all were accounted for.Staff investigated by checking the four kelly clamps in the instrument casket and the kelly in question was found to click but not connect correctly and it did not close correctly or tightly.The infant was transferred to hershey medical center to a higher level of care and discharged two days later to home with parents.
 
Additional Manufacturer Narrative
The rochester-pean forceps 6-1/4 curved satin (106171) was returned for evaluation.The device history record (dhr) was reviewed and no abnormalities related to the reported issue were identified.Failure analysis: visual/functional evaluation was performed.It was noted that the r-pean forceps were received in used condition with scratches and wear on the surface.The jaws were able to meet properly.The second and third locking ratchets met tightly and securely.The first ratchet held tightly; however, appeared to be partially out of alignment.Additional review by the product inspection site could not duplicate the reported issue of not locking/meeting properly.Root cause analysis: the reported complaint was confirmed.The returned r-pean forceps with the first ratchet appearing to be misaligned due to wear.The issue of coming apart may be the result of misalignment due to wear.Sales records indicate this lot was last sold in august 2022.Per the instructions for use (ifu), "the instrument must be inspected to assure proper functioning prior to each use with particular attention paid to the condition of all moving parts, tips, box locks, ratchets and cutting edges." no manufacturing, workmanship or material deficiency has been identified.
 
Event or Problem Description
N/a.

Brand Name
R-PEAN FCPS 6-1/4 CVD SATIN
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19905828
Report Number3014334038-2024-00158
Device Sequence Number8673996
Product Code HRQ
UDI-Device Identifier10381780371984
UDI-Public10381780371984
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number106171
Device Lot NumberAS2203
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown